Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 27, 2013, 3:59 PM MDT. It took effect at Oct 28, 2013, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 3:59 PM MDT (21:59 UTC)
- In effect from
- Oct 28, 2013, 9:00 AM MDT
- Expired
- Oct 28, 2013, 3:48 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS75 KSLC 272159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 359 PM MDT SUN OCT 27 2013 UTZ005-013>016-019>021-281100- /O.NEW.KSLC.WI.Y.0018.131028T1500Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...GREEN RIVER... HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 359 PM MDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY. * AFFECTED AREA: THE VALLEYS OF WESTERN UTAH...THE SANPETE AND SEVIER VALLEYS...UTAHS DIXIE...SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL REGION...AND GLEN CANYON RECREATION AREA/LAKE POWELL. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE FROM THE SOUTH MONDAY MORNING AND PEAK BY EARLY AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING PORTIONS OF I-80 AND I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
513 WWUS75 KSLC 280948 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 AM MDT MON OCT 28 2013 UTZ005-013>016-019>021-281900- /O.UPG.KSLC.WI.Y.0018.131028T1500Z-131029T0100Z/ /O.NEW.KSLC.HW.W.0002.131028T1500Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...GREEN RIVER... HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 348 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATIONAL AREA. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE EARLY AFTERNOON ACROSS WESTERN UTAH...LATER IN THE AFTERNOON ACROSS EASTERN UTAH. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING PORTIONS OF I-80 AND I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ012-281900- /O.NEW.KSLC.HW.W.0002.131028T1500Z-131029T0100Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 348 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: CASTLE COUNTRY INCLUDING PRICE AND EMERY. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ002>004-281900- /O.NEW.KSLC.WI.Y.0019.131028T1500Z-131029T0100Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI 348 AM MDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: THE WASATCH FRONT AND THE TOOELE VALLEY * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE EARLY AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-518-281900- /O.NEW.KSLC.WI.Y.0019.131028T1500Z-131029T0100Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 348 AM MDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 11:13 AM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Oct 27, 11:13 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1113 AM MDT SUN OCT 27 2013 .SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL SHIFT EAST TODAY AHEAD OF A STORM SYSTEM DROPPING SOUTH INTO THE WESTERN GREAT BASIN. THIS SYSTEM WILL SLOWLY CROSS THE GREAT BASIN MONDAY THROUGH WEDNESDAY. HIGH PRESSURE WILL RETURN FOR THE END OF THE WEEK. && .DISCUSSION...A VIGOROUS SHORTWAVE TROUGH/CLOSED LOW CURRENTLY DROPPING SOUTH THROUGH THE PACIFIC NORTHWEST WILL CONTINUE TO DEEPEN AS IT CONTINUES ON THIS TRAJECTORY THROUGH THIS EVENING...BEFORE EVENTUALLY STALLING ACROSS THE WESTERN GREAT BASIN OVERNIGHT. MID AND HIGH LEVEL CLOUD COVER IS EXPECTED TO INCREASE CONSIDERABLY THIS AFTERNOON AS LARGE SCALE ASCENT STRENGTHENS IN RESPONSE TO THIS APPROACHING TROUGH. ADDITIONALLY...INCREASING PRESSURE FALLS IN RESPONSE TO DEEPENING SURFACE LOW SHOULD ALLOW SOUTHERLY WINDS TO INCREASE DURING THE AFTERNOON AND EVENING HOURS...AND ATTENDANT MIXING SHOULD ALLOW TEMPERATURES TO REACH THE LOW 70S ALONG MUCH OF THE WASATCH FRONT. AS THIS UPPER LOW SLOWLY SHIFTS EAST DURING THE DAY MONDAY THE ASSOCIATED SURFACE LOW IS FORECAST TO ROTATE NORTHEASTWARD ACROSS NORTHEAST NV DURING THE DAY. THIS GRADIENT WILL RESULT IN STRONG WINDS ACROSS MOST CENTRAL AND SOUTHERN VALLEYS MONDAY MORNING INTO THE AFTERNOON...AND WILL LIKELY NEED TO HOIST A WIND ADVISORY WITH THE AFTERNOON PACKAGE. A VORTICITY LOBE ROTATING AROUND THIS LOW IS FORECAST TO LIFT NORTHEAST ACROSS THE FORECAST AREA MONDAY AFTERNOON AND EVENING...USHERING MUCH COOLER AIR INTO THE FORECAST AREA. PRECIPITATION WILL ACCOMPANY THIS FEATURE AS IT LIFTS ACROSS THE FORECAST AREA...WITH SNOW LEVELS FALLING TO NEAR 6000 FEET BY MID EVENING. AM A BIT CONCERNED THE DURATION OF PRECIPITATION ACROSS THE NORTH MAY BE SOMEWHAT SHORT GIVEN THE RAPID PROGRESSION OF THIS WAVE...BUT MAY LINGER ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS THROUGH THE EVENING AND OVERNIGHT HOURS. THE UPPER LOW WILL GRADUALLY PROGRESS EAST ACROSS THE FORECAST AREA WITH PRECIPITATION BECOMING MORE CONVECTIVE IN NATURE. 700MB TEMPS AT OR BELOW -6C COMBINED WITH THE SHOWERY NATURE OF PRECIPITATION WILL LIKELY ALLOW SNOW TO MIX IN DOWN TO THE VALLEY FLOORS. THE 12Z GFS HAS CONTINUED ITS RECENT TREND OF SWINGING ANOTHER WAVE SOUTH INTO NORTHERN UT TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING ANOTHER ROUND OF STRATIFORM PRECIPITATION...WITH SNOW LEVELS LIKELY FALLING NEAR THE VALLEY FLOORS WEDNESDAY MORNING. THE 00Z EC DOES NOT YET SUPPORT THIS IDEA NOR DOES THE 12Z NAM. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY WITH INCREASING HIGH CLOUDS. SOUTHERLY WINDS ARE EXPECTED THROUGH THE DAYTIME HOURS...BECOMING GUSTY THIS AFTERNOON. THERE IS A 20 PERCENT CHANCE OF A LATE WIND SHIFT TO THE NORTHWEST...BETWEEN 21Z AND 23Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 27, 5:53 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 553 AM MDT SUN OCT 27 2013 UTZ001>016-019>021-517-518-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 553 AM MDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER AIR WILL GRADUALLY SPREAD EAST ACROSS THE OUTLOOK AREA BEGINNING MONDAY AFTERNOON AND CONTINUING THROUGH TUESDAY WITH THE COLD AIR REMAINING IN PLACE THROUGH WEDNESDAY. THIS WILL LOWER MAX TEMPERATURES ABOUT 20 DEGREES BY TUESDAY FROM HIGHS THIS WEEKEND. STRONG SOUTH WINDS ARE ALSO EXPECTED ON MONDAY WITH THE STRONGEST WINDS ACROSS THE SOUTHWESTERN OUTLOOK AREA AROUND MIDDAY. THE STRONGEST WINDS WILL SHIFT INTO THE SOUTHEASTERN OUTLOOK AREA MONDAY AFTERNOON WHILE WINDS WILL START TO DIMINISH OVER THE WEST. VALLEY RAIN AND HIGH MOUNTAIN SNOW ARE EXPECTED TO BECOME FAIRLY WIDESPREAD ACROSS THE WESTERN OUTLOOK AREA BY LATE MONDAY WITH PRECIPITATION SPREADING ACROSS PRETTY MUCH THE ENTIRE OUTLOOK AREA MONDAY NIGHT AND CONTINUING AT TIMES INTO WEDNESDAY. SNOW LEVELS ARE EXPECTED TO LOWER TO AROUND 6000 FEET BY EARLY TUESDAY AND MAY DIP LOW ENOUGH TO REACH THE NORTHERN VALLEY FLOORS FOR A TIME TUESDAY AFTERNOON THROUGH WEDNESDAY. THE LONG DURATION OF THIS STORM COULD RESULT IN SIGNIFICANT AMOUNTS OF SNOW IN THE MOUNTAINS AND POSSIBLY INTO THE HIGHER VALLEYS BY THE TIME PRECIPITATION TAPERS OFF LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.